Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 13, 2012, 10:13 PM CDT for Carroll County, Humphreys County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 10:13 PM CDT (03:13 UTC)
- Expired
- Aug 13, 2012, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
Counties Carroll County, MS, Humphreys County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
461
WWUS84 KJAN 140313
SPSJAN
MSZ019-025-027-034>036-140345-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-
CARROLL MS-
1013 PM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CDT MON AUG 13 2012
...LINE OF STRONG STORMS MOVING SOUTHEAST ACROSS THE DELTA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF
MALMAISON TO 5 MILES NORTHEAST OF DARLOVE AT 1014 PM CDT...MOVING
SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CARROLL...NORTHWESTERN HOLMES...NORTHERN
HUMPHREYS...SOUTHERN LEFLORE...SOUTHERN SUNFLOWER AND EAST CENTRAL
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3351 8978 3342 8978 3341 8972 3340 8972
3323 9004 3310 9050 3316 9081 3331 9093
3339 9041 3362 8999
TIME...MOT...LOC 0314Z 297DEG 18KT 3355 8995 3334 9030
3328 9072
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 13, 9:15 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 13, 9:15 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 915 PM CDT MON AUG 13 2012 ..SEVERE THUNDERSTORMS A RISK ALONG AND NORTH OF INTERSTATE TWENTY THROUGH THE REMAINDER OF THE EVENING... .UPDATE...COLD FRONTAL BOUNDARY ASSOCIATED WITH AN UNSEASONABLY STRONG AUGUST UPPER LEVEL WAVE PASSAGE HAS BEEN EFFECTIVELY WORKING WITH AMPLE AVAILABLE INSTABILITY TO PRODUCE A RASH OF SEVERE STORMS ACROSS NORTH PORTIONS OF THE REGION LATE THIS AFTERNOON TILL PRESENT. SURPRISINGLY DECENT WIND SHEAR LEVELS (0-1 KM SRH ~150 M2/S2 AND 0-6 KM BULK SHEAR FROM 30 TO 35 KTS) HAVE ALLOWED STORMS TO ACHIEVE SUPERCELL CHARACTERISTICS AT TIMES...INCREASING THEIR RESPECTIVE POTENTIAL TO PRODUCE SEVERE WEATHER. LOW LEVEL ROTATIONS HAVE ALSO BEEN OBSERVED BY RADAR...BUT THE ATMOSPHERE REALLY DOES NOT APPEAR CONDUCIVE FOR ANYTHING MORE THAN A STRAY AND BRIEF TORNADO (IF THAT). FORTUNATELY...INSTABILITY IS LESSENING AS THE EVENING PASSES AND MOST STORMS ARE STARTING TO TREND VERY GRADUALLY DOWN ON INTENSITY LEVELS. WE ARE EXPECTING THIS TREND TO CONTINUE AS ACTIVITY GENERALLY WORKS TO THE SOUTHEAST. WE WILL HAVE TO WATCH POTENTIAL FOR SOME OF THE ACTIVITY TO BACK BUILD OR TRAIN OVER THE DELTA (NEARER THE BEST WARMTH AND MOISTURE SURGE ALOFT)...AND THIS SORT OF ACTIVITY COULD PRODUCE AN ENHANCED RISK FOR LOCALIZED FLASH FLOODING. SEVERE THUNDERSTORM WATCH NUMBER 578 IS NOW IN EFFECT FOR ALL COUNTIES AND PARISHES (EXCEPT ASHLEY COUNTY AR) IN THE WARNING AREA ALONG AND NORTH OF I-20 THROUGH 1 AM. FORECAST WAS UPDATED TO MAINLY INCREASE POPS IN THE NORTHEAST THIRD OF THE ARKLAMISS A GREAT DEAL THROUGH THE REMAINDER OF THE EVENING. EXPECT THE CONCENTRATION OF THE STORMS TO BE EITHER HEADED EAST INTO ALABAMA OR DISSIPATING A GREAT DEAL AS WE GET PAST THE MIDNIGHT HOUR. WE WILL WORK TO CLEAR COUNTIES AND PARISHES OUT OF THE WATCH WHEN THE RISK FOR SEVERE ACTIVITY ENDS. /BB/ && .PREV DISCUSSION... /ISSUED 412 PM CDT MON AUG 13 2012/ DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) STRONG TO SEVERE STORMS ARE BEGINNING TO ERUPT IN THE UPPER DELTA AS AIR MASS RAPIDLY RELOADING IN THE WAKE OF THE MORNING MCS. A DRYLINE AND SURFACE COLD FRONT CROSSING AR WAS PUSHING SEWD HELPING TO TRIGGER NEW STORMS THROUGH THIS EVENING. PWATS OF 2 INCHES EARLIER HELPED DUMP 1 INCH OF RAIN AT KMEI IN 15 MINUTES AND THE CURRENT SYNOPTIC PATTERN(AUGUST??) SUPPORTS THE STEADILY ADVANCING EARLY AUTUMN FRONT -REFER TO SATELLITE WATER VAPOR IMAGERY. WE SHOULD HAVE NO PROBLEM MAINTAIN SHRA/TSRA ACTIVITY IN 70+ DEWPOINT AXIS AHEAD OF FRONTS INTO THE NIGHTTIME HOURS AS IT SAGS INTO THE CENTRAL CWFA EARLY TUESDAY MORNING. CURRENTLY...DAYTIME HEATING HAS PUSHED SBCAPES TO 4000-4500J/KG TO MATCH UP WITH 6.5C MID-LEVEL LAPSE RATES OVER OUR DELTA REGION AHEAD OF THE FRONT. SPC HAS ISSUED WW577 UNTIL 04Z AND WILL MAINTAIN MENTION OF SEVERE STORMS THROUGH EARLY EVENING MAINLY OVER THE DELTA REGION WITH GUSTY STRONG WINDS AS FAR SOUTH AS INTERSTATE 20. DAMAGING WIND GUSTS OF 60MPH WILL BE THE MAIN RISK WITH NICKEL TO QUARTER SIZED HAIL SECONDARY. A SPOT SPINUP TORNADO NOT OUT OF THE QUESTION FROM 00-04Z N OF ABOUT A WINONA-KGLH LINE. THERE WILL BE A SOME DECREASE/CONSOLIDATION OF THE CONVECTION AFTER SUNDOWN WITH THE EASTWARD SHIFT OF THE UPPER TROUGH AXIS. LOCAL WRF AND HRR MODEL RUNS SUPPORT AN ESEWD SHIFT OF STORMS ALONG THE OLD OUTFLOW BOUNDARY FROM THE DELTA TO CENTRAL MS LATE TONIGHT BEFORE MOST ACTION DIES DOWN TOWARD DAYBREAK. TUESDAY MORNING SHOULD FEATURE PLENTY OF LEFTOVER CLOUD DEBRIS AND SCATTERED SHRA CLOSE TO THE BOUNDARY. FINALLY...GFS HAS THE FRONT STALLING NEAR THE I-20 CORRIDOR BY TUESDAY EVENING AND WILL SHIFT HIGHEST POPS TO OUR SRN PORTIONS FOR THE PEAK DAYTIME HEATING PERIOD. ALONG AND SOUTH OF THE BOUNDARY WILL STILL HAVE A FEW STRONG STORMS POSSIBLE...ESPECIALLY FOR OUR SOUTHEAST MOST ZONES. THE NWLY FLOW ALOFT WILL REMAIN ACROSS OUR AREA THROUGH TUESDAY NIGHT WITH ANOTHER POTENTIAL SHORTWAVE AND THE DEVELOPMENT OF CONVECTION ALONG THE STALLED BOUNDARY. WL CARRY SLIGHT CHANCE POPS FOR NOW TUESDAY EVENING WITH A BREAK EXPECTED LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING AS THE NEXT ROUND OF CONVECTION COULD HOLD OFF UNTIL MIDDAY OR EVEN WEDNESDAY AFTERNOON./40/ PREVIOUSLY IN THE LONG TERM...THURSDAY THROUGH NEXT MONDAY...PERIODS OF SHRA/TSRA EXPECTED WITH ACTIVITY LINGERING INTO PORTIONS OF THE OVERNIGHTS DURING THE LONG TERM. RAIN/TSTORM CHANCES GO UP FRIDAY AS AN APPROACHING COOL FRONT IMPACTS THE REGION. GOOD AGREEMENT AMONGST THE NWP SUITE THIS MORNING WITH LONG TERM CHARACTERIZED BY ERN CONUS TROUGHING /WITH SUBTLE EMBEDDED S/WV'S ACROSS LOWER MS VALLEY/ THAT WILL AID IN EXTENDING DIURNAL SHRA/TSRA ACTIVITY INTO OVRNGT HOURS. AN ACTIVE SEA-BREEZE LOOKS ON TAP FOR THURS WITH PULSE AIRMASS TSTORMS EXPECTED DURING AFTN ACROSS THE REST OF THE REGION WITH SOME PSBL ENHANCEMENT OF STRENGTH/LONGEVITY FROM A PROGGED S/WV PER GFS/ECMWF. PWATS OF 1.8-2.0" WILL BE IN PLACE ACROSS ENTIRE REGION BY FRIDAY AS SFC LOW ACROSS OHIO RIVER VALLEY CREATES STRONG SLY FLOW. ATTENDANT COOL FRONT WILL APPROACH REGION BY FRI AFTN-FRI NGT, ALLOWING FOR GREATEST COVERAGE OF SHOWERS/TSTORMS OF THE PERIOD. LAPSE RATES/SHEAR/WIND FLOW APPEAR LOW AT THIS TIME FOR ANY ORGANIZED SEVERE RISK AND WILL KEEP LONG-TERM HWO CLEAR. TEMPS SHOULD BE COOLER FRI/SAT GIVEN GREATER CLOUD/RAIN COVERAGE WITH HIGHS IN UPPER 80S. DEPENDING OF COVERAGE, SOME AREAS MAY ONLY MAKE IT LOW TO MID 80S, WHICH WOULD BE 3-7F BELOW AVERAGE FOR MID AUGUST. EXPECT RAIN/TSTORMS TO CONTINUE THROUGH THE OVRNGT FRI INTO SAT AS FRONT SLOWLY SHIFTS SOUTH TOWARDS HWY-82/I-20 CORRIDOR. GFS NOT AS BULLISH IN BRINGING THE FRONT ALL THE WAY THROUGH WITH EC AGREEING. HAVE UPPED/EXTENDED POPS FORWARD IN TIME FOR SAT. ISO/SCT ACTIVITY COULD BE PSBL ALONG AND SOUTH OF I-20 SAT/SUN AFTNS BUT OVERALL PWATS COULD BE REDUCED TO 1.5-1.7" RANGE. MODELS DIVERGE SUN/MON WITH EC BEING MORE AMPLIFIED WITH ANOTHER S/WV TROUGH DROPPING DOWN ON THE BACK SIDE OF THE ERN CONUS L/WV TROUGH AND PUSHES THE AFOREMENTIONED FRONT THROUGH BY MON/MON NGT. NOT HIGHLY CONFIDENT ON THIS SOLUTION AND PLACE MORE WEIGHT TOWARDS GFS TO AND WAIT FOR A SOLID TREND. FOR FORECAST ELEMENTS...MAV POPS WERE UPPED 10-20% FRIDAY AND EXTENDING FORWARD IN TIME INTO SAT MRNG WITH THE SLOWER/NEARLY STALLING FRONT. LOWS WERE TWEAKED UPWARD AS DEWPOINTS INCREASE WHILE UNDER BLANKET OF NOCTURNAL CLOUDS. MEXMOS HIGHS WERE GENERALLY ACCEPTED WITH SOME MINOR TWEAKS DOWN ON FRIDAY. /ALLEN/ && .AVIATION...LOCALIZED MVFR TO IFR CONDITIONS WILL OCCUR ACROSS THE REGION THROUGH THE EARLY MORNING HOURS IN CONJUNCTION WITH ROAMING LARGE AND SOMETIMES VIGOROUS THUNDERSTORMS. ANTICIPATE STORMS TO BE CAPABLE OF STRONG TO SEVERE TURBULENCE IN FLIGHT. CHANCES OF SITE IMPACT THROUGH THE NIGHT BY THIS ACTIVITY WILL BE HIGHEST AT GWO/CBM/GTR/NMM/MEI. OTHERWISE...EXPECT MVFR CONDITIONS TO BE POSSIBLE EARLY TOMORROW MORNING DUE TO EITHER LOW CLOUDS OR LIGHT FOG...ESPECIALLY NORTH OF INTERSTATE TWENTY. A FEW SHOWERS OR STORMS COULD STILL IMPACT LOCATIONS MAINLY IN SOUTHERN AND EASTERN MS LATE TONIGHT INTO TOMORROW MORNING...BUT THUNDERSTORM ACTIVITY SHOULD GENERALLY BE MUCH LESS CONCENTRATED ACROSS THE REGION TOMORROW. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 91 69 92 / 51 21 8 19 MERIDIAN 70 92 67 92 / 61 45 9 16 VICKSBURG 69 90 67 91 / 40 17 6 21 HATTIESBURG 74 95 71 95 / 28 49 18 21 NATCHEZ 72 91 69 90 / 21 20 18 26 GREENVILLE 68 87 68 89 / 70 8 8 20 GREENWOOD 67 87 66 90 / 93 11 8 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/40/ALLEN
Hazardous weather outlook, Aug 13, 5:30 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 530 PM CDT MON AUG 13 2012 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-141830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 530 PM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL OCCUR THROUGH THE LATE EVENING. THE AREA WITH THE BEST CHANCE OF STORMS WILL BE IN THE VICINITY OF THE HIGHWAY 82 CORRIDOR BUT SEVERE STORMS WILL BE POSSIBLE FOR AREAS NORTH OF INTERSTATE 20. DAMAGING WIND GUSTS FROM 60 TO 70 MPH AND QUARTER SIZED OR LARGER HAIL WILL BE POSSIBLE. THE STORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. LAZ024-026-MSZ054>066-072>074-141830- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 530 PM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. THE MAIN RISK WILL BE WIND GUSTS OF 40 TO 50 MPH. A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 40 TO 50 MPH WILL ONCE AGAIN BE POSSIBLE TUESDAY ALONG AND SOUTH OF THE COLD FRONT THAT IS EXPECTED TO STALL JUST SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15/03
In the hours before
Local storm report, Aug 13, 9:21 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
921 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 8 SW WINONA 33.42N 89.85W
08/13/2012 CARROLL MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 35 NEAR VAIDEN. POWER OUTAGES IN
VAIDEN.
&&
DCOXSpecial weather statement, Aug 13, 9:40 PM CDT, 33 minutes before
MSZ036-037-140310-
ATTALA MS-HOLMES MS-
940 PM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT MON AUG 13 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF POSSUMNECK AT 940
PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EAST CENTRAL HOLMES AND CENTRAL ATTALA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3324 8959 3304 8967 3311 8991 3325 8988
3325 8986 3322 8975 3323 8974 3326 8971
TIME...MOT...LOC 0240Z 284DEG 16KT 3318 8978
BKSpecial weather statement, Aug 13, 9:43 PM CDT, 30 minutes before
LAZ015-023-140315-
RICHLAND LA-FRANKLIN LA-
943 PM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT MON AUG 13 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RAYVILLE AT 944 PM CDT...MOVING
EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL FRANKLIN AND CENTRAL RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3255 9183 3257 9181 3256 9177 3256 9176
3252 9152 3230 9161 3241 9189
TIME...MOT...LOC 0244Z 288DEG 22KT 3246 9175
BKLocal storm report, Aug 13, 9:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
949 PM CDT MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 E WINONA 33.49N 89.64W
08/13/2012 E1.50 INCH MONTGOMERY MS EMERGENCY MNGR
QUARTER TO PING PONG SIZE HAIL BETWEEN WINONA AND
KILMICHAEL.
&&
DCOXSpecial weather statement, Aug 13, 10:08 PM CDT, 5 minutes before
LAZ015-016-023-140340- RICHLAND LA-FRANKLIN LA-MADISON LA- 1008 PM CDT MON AUG 13 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1008 PM CDT MON AUG 13 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF HOLLY RIDGE AT 1009 PM CDT...MOVING EAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL MADISON...NORTHEASTERN FRANKLIN AND EAST CENTRAL RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3248 9137 3226 9146 3237 9171 3254 9164 TIME...MOT...LOC 0309Z 288DEG 18KT 3242 9157 BK
Special weather statement, Aug 13, 10:13 PM CDT, 0 minutes before
MSZ019-025-027-034>036-140345-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-
CARROLL MS-
1013 PM CDT MON AUG 13 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CDT MON AUG 13 2012
...LINE OF STRONG STORMS MOVING SOUTHEAST ACROSS THE DELTA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF
MALMAISON TO 5 MILES NORTHEAST OF DARLOVE AT 1014 PM CDT...MOVING
SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CARROLL...NORTHWESTERN HOLMES...NORTHERN
HUMPHREYS...SOUTHERN LEFLORE...SOUTHERN SUNFLOWER AND EAST CENTRAL
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3351 8978 3342 8978 3341 8972 3340 8972
3323 9004 3310 9050 3316 9081 3331 9093
3339 9041 3362 8999
TIME...MOT...LOC 0314Z 297DEG 18KT 3355 8995 3334 9030
3328 9072
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 63 min |
| Aug 13, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 61 min |
| Aug 13, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 44 min |
| Aug 13, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 44 min |
| Aug 13, 7:57 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 63 min |
| Aug 13, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 20 min |
| Aug 13, 8:24 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 27 min |
| Aug 13, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 44 min |
| Aug 13, 8:50 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 40 min |
| Aug 13, 8:54 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
| Aug 13, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 43 min |
| Aug 13, 9:16 PM CDT | Special Weather Statement | JAN | Attala, Holmes | 29 min |
| Aug 13, 9:40 PM CDT | Special Weather Statement | JAN | Attala | 30 min |
| Aug 13, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 58 min |
| Aug 13, 10:40 PM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Aug 13, 10:44 PM CDT | Special Weather Statement | JAN | Attala | 31 min |
| Aug 13, 10:48 PM CDT | Special Weather Statement | JAN | Holmes | 32 min |
| Aug 13, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 66 min |
| Aug 13, 11:13 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Aug 13, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 58 min |
| Aug 13, 11:37 PM CDT | Special Weather Statement | JAN | Hinds, Madison | 48 min |
| Aug 13, 11:45 PM CDT | Special Weather Statement | JAN | Holmes | 30 min |
| Aug 14, 12:03 AM CDT | Tornado Warning | JAN | Leake, Madison, Scott | 9 min |
| Aug 14, 12:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 61 min |
| Aug 14, 12:35 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 55 min |
| Aug 14, 12:39 AM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Aug 14, 12:54 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 36 min |
| Aug 14, 1:31 AM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Aug 14, 2:28 AM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 47 min |
| Aug 13, 9:43 PM CDT | Special Weather Statement | JAN | Richland | 32 min |
| Aug 13, 10:08 PM CDT | Special Weather Statement | JAN | Richland | 32 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.